MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P WITH TOBRAMYCIN 1 PACK; BONE CEMENT

STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P WITH TOBRAMYCIN 1 PACK; BONE CEMENT
Model Number 6197-9-001
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary mako left tka.It was reported that the dose of cement hardened at 10 minutes (5 minutes sooner than expected).Because the implants could not be implanted, the cement was removed (including chiselling it out) and a second batch mixed.The second batch hardened at approximately 8.5 minutes, but as the only implants left to address were the femur and patella, the implants were able to be implanted.Surgical delay 15-20 minutes.Additional information provided: all cement and monomer used.Nothing added.No water, saline, blood, fat, etc present.Storage temperature in the low 70's f (details to be provided including humidity) - both for the cement and the mixing apparatus.No refrigerator storage.Cement was in storage under the or for approximately 2 weeks (separate from sterile storage, but same conditions).Cement was in the o.R.Approximately 2 days.Or temperature 63-64° f.Wall timer was used to record setting time.The hospital had 2 incidents with its air conditioning.It went down approximately 2 weeks prior (b)(6) 2022 for an unknown amount of time and again on (b)(6) 2022 for an unknown amount of time.Rep reported information on the storage conditions (temp and humidity) can be obtained but that no further information will be released by the hospital or surgeon.

Brand Name
SIMPLEX P WITH TOBRAMYCIN 1 PACK
Common Device Name
BONE CEMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key14797722
Report Number0002249697-2022-00912
Device Sequence Number11969888
Product Code LOD
UDI-Device Identifier07613327128420
UDI-Public07613327128420
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K014199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6197-9-001
Device Catalogue Number6197-9-001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale